Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 7, 2009, 11:11 PM CST for 4 counties in Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2009, 11:11 PM CST (05:11 UTC)
- Expired
- Mar 7, 2009, 11:34 PM CST
- In force
- 23 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 9:51 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 080511 SVRICT KSC077-095-173-191-080545- /O.NEW.KICT.SV.W.0022.090308T0511Z-090308T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1111 PM CST SAT MAR 7 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS. NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS. SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS. SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 1145 PM CST. * AT 1106 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RUNNYMEDE...OR 14 MILES NORTH OF ANTHONY...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... DANVILLE...GARDEN PLAIN...NORWICH...RUNNYMEDE...VIOLA...LAKE AFTON. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3770 9771 3754 9749 3727 9791 3737 9803 TIME...MOT...LOC 0511Z 222DEG 49KT 3739 9788 $$ KLEINSASSER
3 follow-up statements
000 WWUS53 KICT 080524 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1124 PM CST SAT MAR 7 2009 KSC077-080533- /O.CAN.KICT.SV.W.0022.000000T0000Z-090308T0545Z/ HARPER KS- 1123 PM CST SAT MAR 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARPER COUNTY HAS BEEN CANCELLED... AT 1120 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3739 9774 3739 9795 3770 9771 3754 9749 TIME...MOT...LOC 0523Z 222DEG 48KT 3750 9776 $$ KSC095-173-191-080545- /O.CON.KICT.SV.W.0022.000000T0000Z-090308T0545Z/ SEDGWICK KS-KINGMAN KS-SUMNER KS- 1123 PM CST SAT MAR 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN SUMNER...SOUTHEASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 1145 PM CST... AT 1120 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NORWICH...OR 22 MILES SOUTHEAST OF KINGMAN...MOVING NORTHEAST AT 55 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN SUMNER...SOUTHEASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES... INCLUDING LAKE AFTON AND GARDEN PLAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3739 9774 3739 9795 3770 9771 3754 9749 TIME...MOT...LOC 0523Z 222DEG 48KT 3750 9776 $$ JAKUB
000
WWUS53 KICT 080530
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1130 PM CST SAT MAR 7 2009
KSC095-191-080540-
/O.CAN.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
KINGMAN KS-SUMNER KS-
1130 PM CST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SUMNER AND
SOUTHEASTERN KINGMAN COUNTIES HAS BEEN CANCELLED...
AT 1129 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3747 9761 3747 9779 3756 9780 3770 9771
3754 9749
TIME...MOT...LOC 0530Z 225DEG 46KT 3757 9765
$$
KSC173-080545-
/O.CON.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
SEDGWICK KS-
1130 PM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SEDGWICK COUNTY UNTIL 1145 PM CST...
AT 1129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LAKE AFTON...OR 19 MILES SOUTHWEST
OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 55 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
SEDGWICK COUNTY...INCLUDING LAKE AFTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3747 9761 3747 9779 3756 9780 3770 9771
3754 9749
TIME...MOT...LOC 0530Z 225DEG 46KT 3757 9765
$$
JAKUB000
WWUS53 KICT 080534
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CST SAT MAR 7 2009
KSC173-080544-
/O.CAN.KICT.SV.W.0022.000000T0000Z-090308T0545Z/
SEDGWICK KS-
1134 PM CST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEDGWICK COUNTY
HAS BEEN CANCELLED...
AT 1129 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER
POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3747 9761 3747 9779 3756 9780 3770 9771
3754 9749
TIME...MOT...LOC 0534Z 222DEG 48KT 3761 9763
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 10:28 PM CST, 43 minutes earlier.
Area forecast discussion, Mar 7, 10:28 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1028 PM CST SAT MAR 7 2009 .UPDATE... LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY ANOMALY MOVING THROUGH EASTERN COLORADO. AHEAD OF THIS FEATURE...THE LOW LEVEL JET WAS INCREASING TO NEAR 50KTS. LATEST PROFILERS WERE STILL 1-6KM SHEAR PROFILES AROUND 40KTS WITH MOST UNSTABLE CAPES STILL NEAR 1000J/KG ACROSS SOUTH CENTRAL KANSAS. AT THE SURFACE...THE COLD FRONT CONTINUES TO SAG SOUTHEAST AND NOW EXTENDS FROM SOUTHEAST CHASE COUNTY DOWN TO WELLINGTON. NORTH OF THIS BOUNDARY...WE ARE EXPECTING MORE SCATTERED SEVERE STORMS TO DEVELOP OVERNIGHT WITH LARGE HAIL BEING THE MAIN THREAT...ESPECIALLY WITH THE COLDER AIR NEAR THE SURFACE HELPING MAINTAIN LARGER HAIL SIZES. THE BULK OF THESE STORMS SHOULD BEGIN TO SHIFT SOUTHEAST AS THE WAVE MOVES IN TONIGHT. IN ADDITION...CENTRAL KANSAS MAY SEE A MIXTURE OF RAIN...SLEET OR SNOW WITH POTENTIAL VORTICITY ANOMALY MOVING INTO THE PICTURE. NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED AT THIS TIME. COX && .PREV DISCUSSION... /ISSUED 614 PM CST SAT MAR 7 2009/ UPDATE... MESOSCALE UPDATE... KICT/TICH RADARS SHOWING WELL DEFINED OUTFLOW FROM EARLIER STORMS LOOPING FROM E OF EWK-NORTHWEST SEDGWICK COUNTY TO CENTRAL KINGMAN COUNTY. LATEST RUC SUGGEST SURFACE FRONT WILL CONTINUE A SLOW TREK TO THE SOUTHEAST THIS EVENING. WITH FRONT MOVING AND THE RAPID CELL MOVEMENT...COMBO SHOULD LIMIT FLOODING THREAT FROM TRAINING ECHOES. CURRENT EVOLUTION SUGGEST SEVERE HAIL WILL LIKELY REQUIRE AT LEAST SOME MID LEVEL ROTATION TO AVOID MELTING ON WAY TO THE GROUND. SUSPECT TORNADO THREAT MAY NOW BE LIMITED UNLESS STORMS DEVIATE ENOUGH TO INTERSECT OUTFLOW BOUNDARY OR ELSE DEVELOP IN WARM SECTOR WITH BACKED SURFACE FLOW. -HOWERTON PREV DISCUSSION... /ISSUED 550 PM CST SAT MAR 7 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE TIMING OF THE FRONTAL PASSAGE AND THUNDERSTORM CHANCES. LATEST RADAR LOOP WAS SHOWING THE THUNDERSTORMS CONTINUING TO DEVELOP ALONG AND NEAR THE FRONTAL BOUNDARY DRAPED FROM MEDICINE LODGE TO NEAR MARION. THESE THUNDERSTORMS ARE CONTINUING TO MOVE NORTHEAST FAIRLY RAPIDLY AROUND 40 MPH. A FEW OF THE STORMS WERE PRODUCING LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS IN MARION AND CHASE COUNTIES. THESE STORMS COULD AFFECT THE WICHITA TAF SITE DURING THE NEXT COUPLE OF HOURS. WE MAY PUT A TEMPO GROUP AT ICT TAF SITE TO ACCOUNT FOR THE STORMS OUT WEST SHORTLY. MEANWHILE...THE COLD FRONT WILL CONTINUE SLIDE SOUTHEAST THROUGH THE AREA WITH CEILINGS DROPPING INTO THE IFR CATEGORY (800-1000FT) A COUPLE OF HOURS AFTER ITS PASSAGE. COX PREV DISCUSSION... /ISSUED 322 PM CST SAT MAR 7 2009/ DISCUSSION... TONIGHT: FRONT AND SEVERE WEATHER POTENTIAL THE MAIN CONCERN THIS EVENING. IMPRESSIVE SHEAR...WHICH SHOULD MAKE UP FOR MODEST INSTABILITY. SUSPECT PRIMARY THREAT WILL BE HAIL EARLY ON WITH THE MORE DISCRETE/ROTATING CELLS. LESS OPTIMISTIC ABOUT SEVERE CHANCES LATER ON. WITH WIDESPREAD DIFFLUENCE AND UPPER FLOW MORE PARALLEL TO FRONT...SUSPECT STORMS WILL GO LINEAR THEN TURN INTO AREA AS THEY PROGRESS EWD. ADJUSTED HOURLY TEMPERATURES TO REFLECT COLD AIR ADVECTION ALREADY EVIDENT IN NEBRASKA AND INCREASING DEW POINTS AND BRISK WINDS AHEAD OF FRONT IN SOUTHEAST KS THIS EVENING. SUN: RELATIVELY QUIET DAY IN STORE WITH DRIER AIR BEHIND FRONT. SOME INCREASE IN CIRRUS ACROSS THE SOUTH DURING THE AFTERNOON...BUT NO SIGNIFICANT IMPACT ON MAXES ANTICIPATED. SUN NIGHT-MON: LAST COUPLE OF MODEL RUNS HAVE STARTED A TREND FOR MORE RAPID RETURN OF LOW LEVEL MOISTURE. THIS WILL RESULT IN MORE CLOUDS/ WARMER MINIMUMS NEAR THE OK BORDER SUN NIGHT. TEMPERATURES ALSO WILL BE TRICKY ON MON WITH FAIRLY WARM TEMPERATURES ALOFT BUT A SIGNIFICANT AMOUNT OF CLOUDS EAST OF I-35 THROUGHOUT THE DAY. GIVEN MAGNITUDE OF MOISTURE RETURN...SMALL PROBABILITY OF PRECIPITATION APPEAR JUSTIFIED FOR SOUTHEAST KS. MOISTURE CONTINUES TO SURGE NORTH MON NIGHT AND HAVE KEPT PROBABILITY OF PRECIPITATION GOING AND RAISED MINIMUMS SUN NIGHT AS WELL. TUE: OUTSIDE CHANCE PRECIPITATION COULD STILL BE ONGOING AT 1200 UTC IN EXTREME SOUTHEAST KS...BUT CHANCES SHOULD QUICKLY WANE DURING THE MORNING. TEMPERATURES EXTREMELY TRICKY WITH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL OUT OF PHASE WITH EACH OTHER AND FLIP-FLOPPING FROM RUN TO RUN. CURRENTLY THE EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL IS NOW COLDER WITH FRONT PUSHING THROUGH CENTRAL KS AT THE ONSET...WITH GLOBAL FORECAST SYSTEM MODEL LAGGING SEVERAL HOURS BEHIND. POTENTIAL FOR QUASI-STEADY OR FALLING TEMPERATURES IN CENTRAL KS. IF COLD AIR IS SHUNTED MORE EAST THAN SOUTH...TEMPERATURES COULD SOAR IN THE DRY/DOWNSLOPE REGIME. LARGE POTENTIAL FOR SIGNIFICANT TEMPERATURE ERRORS THIS PERIOD. -HOWERTON WEDNESDAY-THURSDAY: THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT IN A COOL DOWN FOR THE REMAINDER OF THE WEEK AS THE CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. WHILE EARLIER SOLUTIONS OF THE ECMWF WERE BRINGING PRECIPITATION INTO THE CWA...THE 12Z SOLUTION HAS TRENDED TOWARD THE GFS...KEEPING THE CHANCES OF PRECIPITATION SOUTH OF THE KANSAS/OKLAHOMA STATE LINE. THE GFS HAS MAINTAINED A FAIRLY STEADY SOLUTION THROUGHOUT THE PREVIOUS FEW RUNS...SO HAVE KEPT POPS OUT OF THE AREA AT THIS TIME. BOTH MODELS ARE ALSO INCREASING THE STRENGTH OF THE CANADIAN HIGH...AND ITS EXPANSE SOUTHWARD IS PUSHING TEMPS DOWN...FORECAST REFLECTS THIS WITH COOLER TEMPS FOR WEDNESDAY THROUGH THURSDAY. FRIDAY-SATURDAY: WHILE THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT FOR MID-WEEK...THEY DO NOT CONTINUE THAT TREND FOR THE END OF THE WEEK. THE GFS AND ECMWF ARE SO DIFFERENT AT THIS POINT...THAT DECIDED TO GO WITH HPC FOR THE PERIOD. TEMPS REMAIN NEAR NORMALS... WITH NO SERIOUS CHANCES OF PRECIPITATION AT THIS POINT IN TIME. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A WARM FRONT THAT STRETCHES FROM NEAR KGBD TO KSLN WILL SLOWLY MOVE SOUTHEASTWARD AS A COLD FRONT LATER TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON...HOWEVER LOCATION OF INITIATION WILL DEPEND WHERE THE FRONT IS AT THE TIME. KCNU HAS THE BEST CHANCE FOR THUNDERSTORMS...AND WITH GREATER UNCERTAINTY AT KHUT AND KICT WILL KEEP VCTS RATHER THAN TSRA...AND ONLY CB MENTIONED AT KSLN. SKIES WILL BECOME CLEAR SUNDAY MORNING. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 63 45 69 / 50 10 0 10 HUTCHINSON 37 62 42 71 / 30 10 0 10 NEWTON 38 61 41 67 / 40 10 0 10 ELDORADO 42 62 42 67 / 40 10 0 10 WINFIELD-KWLD 46 64 48 71 / 40 10 0 20 RUSSELL 31 61 35 70 / 20 10 0 10 GREAT BEND 33 62 38 70 / 20 10 0 10 SALINA 36 61 41 69 / 20 10 0 10 MCPHERSON 37 61 41 69 / 30 10 0 10 COFFEYVILLE 54 64 44 69 / 60 10 0 30 CHANUTE 50 61 41 67 / 60 10 0 30 IOLA 48 60 40 67 / 60 10 0 30 PARSONS-KPPF 52 63 43 68 / 60 10 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 7, 10:37 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1037 PM CST SAT MAR 7 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1037 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL AND PARTS OF SOUTHEAST KANSAS TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL GENERALLY BE LOCATED SOUTH AND EAST OF A LINE FROM HILLSBORO TO HUTCHINSON TO ANTHONY. THE MAIN THREAT WILL BE UP TO GOLFBALL SIZED HAIL AND ISOLATED DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY FOR AREAS EAST OF THE KANSAS TURNPIKE. FIRE DANGER WILL BE HIGH TO VERY HIGH OVER THE ENTIRE AREA FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/HOWERTON
In the hours before
Local storm report, Mar 7, 10:16 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL BURRTON 38.02N 97.67W
03/07/2009 E0.88 INCH HARVEY KS LAW ENFORCEMENT
&&
BDKSpecial weather statement, Mar 7, 10:35 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1035 PM CST SAT MAR 7 2009 KSZ067-082-083-080500- KINGMAN-RENO-SEDGWICK- 1035 PM CST SAT MAR 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHEAST KINGMAN...SOUTHEAST RENO AND NORTHWEST SEDGWICK COUNTIES... AT 1034 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF CHENEY...OR 11 MILES EAST OF KINGMAN...AND MOVING NORTHEAST AT 60 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Local storm report, Mar 7, 10:52 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 4 E PEABODY 38.17N 97.03W
03/07/2009 E1.75 INCH MARION KS LAW ENFORCEMENT
QUARTER TO GOLFBALL SIZED HAIL COVERED THE GROUND BETWEEN
70TH AND 80TH AND TIMBER ROAD.
&&
BDKLocal storm report, Mar 7, 11:00 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL MOUNDRIDGE 38.20N 97.52W
03/07/2009 E0.88 INCH MCPHERSON KS LAW ENFORCEMENT
&&
BDKSpecial weather statement, Mar 7, 11:02 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1102 PM CST SAT MAR 7 2009 KSZ052-080530- MARION- 1102 PM CST SAT MAR 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN MARION COUNTY... AT 1057 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MARION...AND MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Mar 7, 11:05 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1105 PM CST SAT MAR 7 2009 KSZ082-091-092-080530- HARPER-KINGMAN-SUMNER- 1105 PM CST SAT MAR 7 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER...SOUTHEAST KINGMAN AND NORTHWEST SUMNER COUNTIES... AT 1101 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HARPER...OR 9 MILES NORTH OF ANTHONY...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:14 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 25 min |
| Mar 7, 6:23 PM CST | Tornado Warning | ICT | Kingman | 37 min |
| Mar 7, 6:27 PM CST | Severe Thunderstorm Warning | ICT | Chase | 33 min |
| Mar 7, 7:12 PM CST | Tornado Warning | ICT | Harper, Kingman | 33 min |
| Mar 7, 7:18 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 27 min |
| Mar 7, 7:42 PM CST | Tornado Warning | ICT | Kingman, Sedgwick, Sumner | 33 min |
| Mar 7, 7:53 PM CST | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 37 min |
| Mar 7, 8:15 PM CST | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 22 min |
| Mar 7, 8:20 PM CST | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 40 min |
| Mar 7, 8:57 PM CST | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 17 min |
| Mar 7, 10:09 PM CST | Severe Thunderstorm Warning | ICT | Chase | 21 min |
| Mar 7, 10:18 PM CST | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 27 min |
| Mar 7, 10:30 PM CST | Severe Thunderstorm Warning | ICT | McPherson, Reno | 15 min |
| Mar 7, 10:40 PM CST | Severe Thunderstorm Warning | ICT | Chase, Marion | 35 min |
| Mar 7, 10:43 PM CST | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.